Alert archive / Kentucky / River Flood Advisories in 2011

River Flood Advisory 13, NWS Louisville, KY

April 28, 2011Nicholas County, Robertson County, Kentucky

NWS Louisville, KY issued this river flood advisory at Apr 28, 2011, 7:39 PM EDT for Nicholas County, Robertson County, Kentucky. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2011, 7:39 PM EDT (23:39 UTC)
Expired
Apr 28, 2011, 11:43 PM EDT
In force
4 hr
Issued by
NWS Louisville, KY

Counties Nicholas County, KY, Robertson County, KY

The radar

The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Licking River at Blue Licks Spring (BLSK2). The gauge peaked at 26.28 ft at Apr 29, 2011, 10:00 PM EDT.

actionminormoderate20304004/2804/2904/30
Action stage
23 ft
Minor stage
25 ft
Moderate stage
42 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

463 
WGUS83 KLMK 282339
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
739 PM EDT THU APR 28 2011

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
ADVISORY FOR THE LICKING RIVER...

  LICKING RIVER AT BLUE LICKS SPRING 

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...NICHOLAS...ROBERTSON.

KYC181-201-290739-
/O.NEW.KLMK.FL.Y.0013.110428T2339Z-110429T1630Z/
/BLSK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
739 PM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A
* FLOOD ADVISORY FOR
  THE LICKING RIVER AT BLUE LICKS SPRING.
* UNTIL FRIDAY AFTERNOON.
* AT  7:00 PM THURSDAY THE STAGE WAS 24.7 FEET.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER IS RISING SLOWLY...AND WILL CREST NEAR FLOOD
STAGE.

$$
1 follow-up statement
538 
WGUS83 KLMK 290343
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1143 PM EDT THU APR 28 2011

...THE FLOOD ADVISORY IS CANCELLED FOR THE LICKING RIVER...
 
  LICKING RIVER AT BLUE LICKS SPRING
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...NICHOLAS...ROBERTSON.

THE RIVER WENT ABOVE FLOOD STAGE THURSDAY EVENING AND A FLOOD WARNING
WAS ISSUED.

KYC181-201-290413-
/O.CAN.KLMK.FL.Y.0013.000000T0000Z-110429T1630Z/
/BLSK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1143 PM EDT THU APR 28 2011

THE FLOOD ADVISORY IS CANCELLED FOR
  THE LICKING RIVER AT BLUE LICKS SPRING.
* AT 11:00 PM THURSDAY THE STAGE WAS 25.0 FEET.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 25.2 FEET AFTER MIDNIGHT 
  FRIDAY.


$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Apr 28, 7:17 PM EDT, 22 minutes earlier.

Area forecast discussion, Apr 28, 7:17 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
717 PM EDT THU APR 28 2011

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TONIGHT - SATURDAY)...

TONIGHT-FRIDAY MORNING...

WISH WE COULD SAY THE RAIN WAS OVER...BUT ANOTHER FRONT AIDED BY A
SHORT WAVE OVER IL ON THE BACK SIDE OF AN UPPER LOW OVER MILWAUKEE
WILL APPROACH THE REGION TONIGHT...BRINGING SCATTERED RAIN SHOWERS
AND ISOLATED THUNDERSTORMS TO AT LEAST SOUTHERN INDIANA AND
NORTH-CENTRAL KENTUCKY LATE THIS AFTERNOON THROUGH THE EVENING/EARLY
NIGHTTIME HOURS. SHOWERS (AND A STORM OR TWO) HAVE ALREADY POPPED UP
GENERALLY ACROSS SOUTH-CENTRAL IL. THESE WILL PUSH SOUTHEAST FIRST
AFFECTING OUR NWRN CWA AND SPREADING SEWD THROUGH THE EVENING. THE
GOOD NEWS IS THAT ONLY A FEW HUNDREDTHS TO AROUND A TENTH OF AN INCH
OF RAIN OR SO CAN BE EXPECTED...SO THIS ADDITIONAL RAINFALL WILL NOT
AFFECT ANY ONGOING RIVER FLOODING/AREAL FLOODING CONCERNS. OF ANY
STRONGER SHOWERS OR T-STORMS THAT FORM...CLOUD-TO-GROUND LIGHTNING
AND SMALL HAIL WILL BE THE MAIN CONCERNS GIVEN THE LOW FREEZING
HEIGHTS ALOFT. THESE SHOWERS/ISLD STORMS WILL WANE OVERNIGHT WITH
THE LOSS OF DAYTIME HEATING A THEY SPREAD FROM NW TO SE. HAVE HIGH
CHANCE POPS OVER THE NORTH TAPERING OFF TO SLIGHT CHC POPS OVER THE
FAR SOUTH. CLOUDS AND CONTINUED MODERATE WINDS WILL KEEP TEMPS FROM
FALLING TOO MUCH OVERNIGHT...BUT IT WILL BE CHILLY. HAVE LOW TO MID
40S FOR MINIMUM TEMPS TONIGHT.

LOOKS LIKE THE FRONT WILL REACH OUR NWRN CWA AROUND DAWN FRIDAY
MORNING. OTHER THAN SPRINKLES...MOST OF THE RAIN SHOWERS SHOULD HAVE
ENDED BY FRIDAY MORNING OR BE EAST OF THE AREA. HOWEVER...LOW
STRATO-CU WILL AFFECT AT LEAST OUR ERN HALF OF THE CWA TOMORROW
MORNING. THESE WILL PUSH OUT TO THE EAST RATHER QUICKLY WITH
CLEARING FROM THE WEST.

FRIDAY AFTERNOON-SATURDAY...

WITH CLEARING FROM THE WEST FRIDAY AFTERNOON...HIGH PRESSURE WILL
PUSH ITS WAY ACROSS THE AREA. WITH SUNNY SKIES IN THE
AFTERNOON...THINK TEMPERATURES WILL RISE INTO THE MID 60S NE (AFTER
A SLOW START) TO THE LOW 70S SW.

THE SFC HIGH WILL PUSH WELL EAST AND OUR WINDS WILL SHIFT AROUND TO
THE SOUTH BY SATURDAY. LOW PRESSURE OVER THE PLAINS WILL INCREASE
THE PRESSURE GRADIENT AND THUS OUR WINDS. WITH GOOD SOUTHERLY FLOW
IN PLACE...SATURDAY WILL BE A BEAUTIFUL DAY WITH HIGHS TOPPING OUT
IN THE MID 70S NE TO NEAR 80 S/SW (AFTER A CHILLY START TO THE DAY).
IMAGINE THAT...WE ACTUALLY HAVE A DRY FORECAST FOR A CONSECUTIVE 36
HOURS (12Z FRI - 00Z SUN).

.LONG TERM (SATURDAY NIGHT - THURSDAY)...

SATURDAY NIGHT - MONDAY...

ANOTHER WET PERIOD OF WEATHER IS CONTINUING TO LOOK MORE AND MORE
LIKELY LATE THIS WEEKEND THROUGH THE FIRST PART OF NEXT WEEK. THIS
WILL OCCUR AS HIGH PRESSURE AT THE SURFACE AND WEAK RIDGING ALOFT
GIVE WAY TO POTENT SHORTWAVE ACROSS THE NORTHERN PLAINS AND SURFACE
LOW OVER ONTARIO. TRAILING COLD FRONT WILL SAG ACROSS THE WABASH
RIVER VALLEY SOUTHWEST THROUGH LITTLE ROCK AND SOUTHEAST TEXAS BY
DAWN ON SUNDAY. THIS WILL ALLOW FOR FOR SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ON SATURDAY NIGHT...MAINLY CONFINED TO
ALONG AND NORTH OF THE OHIO RIVER.

THE FRONT WILL THEN BECOME QUASI-STATIONARY THROUGH SUNDAY AND
SUNDAY EVENING AS BROAD SOUTHWEST FLOW NEARLY PARALLELS FRONTAL
ORIENTATION DUE TO SOUTHEAST CONUS RIDGE HOLDING ITS GROUND. THIS
WILL PUT US IN A POSITION TO ADVECT PLENTY OF DEEP MOISTURE BACK
INTO THE REGION AND WITH FRONTAL BOUNDARY AVAILABLE AS A KICKER...
WILL LIKELY SEE PERIODIC SHOWERS AND THUNDERSTORMS. THERE ARE STILL
DIFFERENCES IN TIMING BETWEEN OPERATIONAL GFS/GFS ENSEMBLES AND THE
EURO/UKMET AS THE LATTER GROUP OF MODELS IS MUCH MORE AMPLIFIED WITH
THE TROUGH. SLIGHTLY SLOWER GFS IS MUCH LESS AMPLIFIED AND THEREFORE
NOT  AS STRONG TO PUSH THE FRONT THROUGH.

EXITING FRONT WILL QUICKLY PUSH PRECIPITATION TO THE EAST THROUGH
MONDAY WITH AREAS EAST OF I 65 SEEING THE BEST COVERAGE. OVERALL
THROUGH THE EVENT...EXPECT AREAS ALONG AND WEST OF I 65 TO SEE THE
MOST RAINFALL WITH A QPF RANGE BETWEEN 1 AND 2 INCHES TOTAL. HPC HAS
GONE QUITE A BIT HIGHER WITH THEIR QPF IN THE 2 TO 3 INCH RANGE
ALONG THE OHIO RIVER. WILL HAVE TO MONITOR THE SITUATION AS FORECAST
SOUNDINGS DO SHOW AN EFFICIENT RAINFALL SOUNDING WITH ISOTHERMAL
LAYER NEAR THE SURFACE AND SATURATED COLUMN. PWATS APPEAR TO JUMP
AROUND THE 1.5 INCH RANGE SUNDAY AFTERNOON AND EVENING. WILL
CONTEMPLATE PUTTING LOCALLY HEAVY RAINFALL IN THE ZONES FOR THIS
TIME PERIOD GIVEN THE ONGOING HYDRO SITUATION ACROSS THE OHIO
VALLEY.

HIGH TEMPERATURES ON SUNDAY AND MONDAY WILL BE TRICKY DEPENDING ON
WHERE FRONTAL BOUNDARY SETS UP AND WHEN IT MOVES THROUGH. COULD SEE
QUITE A GRADIENT BETWEEN UPPER 60S ACROSS SOUTHWEST INDIANA TO
AROUND 80 IN THE LAKE CUMBERLAND REGION. MONDAY WILL BE MUCH COOLER
EVERYWHERE WITH HIGHS EXPECTED IN THE MID 60S. LOWS ON SATURDAY
NIGHT WILL BE QUITE MILD AS HEAVY SKY COVER AND HIGHER DEW POINTS AT
THE SURFACE KEEP THE MERCURY IN THE MID TO UPPER 50S. SUNDAY NIGHT
WILL BE COOLER AFTER FRONTAL PASSAGE AND GRADUALLY CLEARING SKIES.
EXPECT LOWS IN THE 47 TO 52 DEGREE RANGE.

MONDAY NIGHT - THURSDAY...

ANTICIPATE A DRY PERIOD OF WEATHER THROUGH THE MIDDLE OF THE WEEK AS
SURFACE HIGH PRESSURE AND GRADUAL WEAK RIDGING BUILD IN BEHIND
DEPARTING TROUGH AXIS. QUESTION STILL REMAINS HOW AMPLIFIED THIS
TROUGH AXIS WILL BE AND WHETHER OR NOT WE COULD SQUEEZE OUT A FEW
SHOWERS ON TUESDAY. WILL CONTINUE TO LEAVE THE FORECAST DRY FOR NOW
UNTIL DETAILS BECOME MORE CLEAR. TUESDAY AND WEDNESDAY SHOULD BE A
PERIOD OF AT OR SLIGHTLY BELOW NORMAL HIGH TEMPERATURE VALUES AS
STEADY COLD AIR ADVECTION OFFSETS MOSTLY SUNNY SKIES. LOOK FOR HIGHS
TO REBOUND FROM THE MID 60S ON TUESDAY TO THE LOWER 70S ON
WEDNESDAY.

ANOTHER STORM SYSTEM ACROSS THE PLAINS WILL BEGIN TO APPROACH FROM
THE WEST ON THURSDAY... DRAGGING A COLD FRONT NEAR THE AREA. FAVORED
THE SLOWER ECMWF AND FEEL PRECIPITATION WILL HOLD OFF UNTIL THURSDAY
NIGHT AND LATER AND WILL KEEP THE DAYTIME DRY FOR NOW. HIGH
TEMPERATURES SHOULD BE ABOUT THE SAME AS WEDNESDAY AS HEAVIER CLOUD
COVER MOVES OVER THE REGION TO OFFSET SLIGHTLY BETTER WARM AIR
ADVECTION. MONDAY AND TUESDAY NIGHTS WILL FEATURE THE COOLEST
OVERNIGHT LOWS AS SKIES CLEAR AND TD/S DROP BEHIND THE FRONT. LOOK
FOR THE MERCURY TO BOTTOM OUT IN THE LOW AND MID 40S EACH NIGHT.
SOME OF THE COOLEST EASTERN VALLEY SPOTS COULD POSSIBLY DIP INTO THE
UPPER 30S.

&&

.AVIATION (00Z TAF ISSUANCE)...

BROKEN LINE OF CONVECTION WILL PUSH THROUGH KSDF SHORTLY.  BASED ON
UPSTREAM REPORTS...CONVECTION SHOULD BE IN PROGRESS AT KSDF AT
29/00Z WITH GUSTY WINDS UP TO 35KTS.  THIS WILL BE SHORT LIVED AND
THE CONVECTION WILL GRADUALLY PUSH EAST AND MAY WEAKEN A BIT AS THE
SUN GOES DOWN.  BY THE TIME IT REACHES KLEX AROUND 29/03Z...IT WILL
LIKELY BE JUST SHOWERS WITH WIND GUSTS UP TO 25-28KTS.  KBWG LOOKS
TO REMAIN DRY THROUGH THE PD WITH GUSTY WINDS THIS EVENING...BUT
THESE SHOULD DIE DOWN AS THE PRESSURE GRADIENT RELAXES.  SFC COLD
FRONT WILL PUSH THROUGH LATE TONIGHT ALLOWING WINDS TO SHIFT TO THE
WEST AND NORTHWEST BY DAWN FRIDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........AL
LONG TERM.........BJS
AVIATION..........MJ
Hazardous weather outlook, Apr 28, 3:43 PM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM EDT THU APR 28 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-291945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
343 PM EDT THU APR 28 2011 /243 PM CDT THU APR 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RIVER FLOODING AS WELL AS AREAL FLOODING ACROSS LOW LYING AREAS
WILL CONTINUE TO BE A CONCERN THROUGH TONIGHT. THE PUBLIC IS URGED
TO OBEY ROAD CLOSURE SIGNS AND NEVER DRIVE ACROSS WATER OVER
ROADWAYS.

OTHERWISE A WEAK COLD FRONT WILL APPROACH THE REGION THROUGH THIS
EVENING...BRINGING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO
SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. THE MAIN THREAT FROM
THESE STORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING AS WELL
AS SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

EXPECT CONTINUED FLOODING OF LARGER RIVERS INTO THE WEEKEND.

THUNDERSTORMS WITH A THREAT OF CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY RAIN ARE POSSIBLE EARLY SUNDAY MORNING INTO MONDAY AS A COLD
FRONT APPROACHES AND MOVES THROUGH THE REGION. SUNDAY AFTERNOON
AND EVENING COULD BRING THE BEST CHANCE AT LOCALLY HEAVY RAINFALL.
STAY UP TO DATE ON THE LATEST FORECAST RAINFALL AMOUNTS FOR THE
END OF THE WEEKEND AS HYDROLOGIC CONCERNS REMAIN CRITICAL ACROSS
THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT HAIL TO THE NATIONAL WEATHER
SERVICE IF IT IS ENCOUNTERED THIS EVENING.

BJS/AL

In the hours before

Special weather statement, Apr 28, 5:41 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
541 PM EDT THU APR 28 2011

INZ076>079-084-090>092-KYZ032-282245-
CLARK-CRAWFORD-FLOYD-HARRISON-JEFFERSON-ORANGE-SCOTT-TRIMBLE-
WASHINGTON-
541 PM EDT THU APR 28 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...MODERATE RAIN...
AND GUSTY WINDS...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
SCOTTSBURG TO 12 MILES NORTHWEST OF ENGLISH...AND MOVING EAST AT 45
MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SCOTTSBURG...
  SALEM...
  MADISON...
  DEPUTY AND FARGO...
  VALEENE AND REGO...
  VOLGA AND WAKEFIELD...
  SMYRNA AND WIRT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3882 8522 3874 8532 3872 8532 3830 8578
      3839 8669 3876 8595 3873 8587 3882 8580
TIME...MOT...LOC 2142Z 270DEG 39KT 3878 8580 3843 8662

MJ
Local storm report, Apr 28, 6:16 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
616 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 AM     TORNADO          7 E HESTAND             36.67N  85.50W
04/27/2011                   MONROE             KY   NWS STORM SURVEY

            TWO LARGE BARNS AND SEVERAL OUTBUILDINGS WERE
            DESTROYED. HUNDREDS OF HARDWOOD TREES WERE SNAPPED AND
            UPROOTED...WITH A FEW TREES LANDING ON HOUSES CAUSING
            ROOF DAMAGE. A FEW OTHER HOUSES IN THE VICINITY HAD
            MINOR STRUCTURAL DAMAGE AS WELL. DAMAGE WAS INDICATIVE
            OF AN EF-1 TORNADO...WITH 105 TO 110 MPH WINDS. THE
            TORNADO PATH LENGTH WAS 4 MILES...AND THE PATH WIDTH WAS
            ABOUT 265 YARDS. THE TORNADO LIFTED 2.3 MILES NORTHEAST
            OF JUDIO.

&&

EVENT NUMBER LMK1100696

MRC
Special weather statement, Apr 28, 6:43 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT THU APR 28 2011

INZ083-084-089>091-KYZ025-282345-
CRAWFORD-DUBOIS-FLOYD-HARRISON-MEADE-PERRY-
643 PM EDT THU APR 28 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF JASPER...AND MOVING EAST AT
45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ENGLISH...
  CORYDON...
  DOOLITTLE MILLS AND SAINT CROIX...
  WEST FORK AND MIFFLIN...
  RIDDLE AND SULPHUR...
  SWITZER CROSSROADS AND BEECHWOOD...

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
105 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3839 8669 3831 8581 3828 8583 3827 8584
      3824 8585 3818 8591 3810 8591 3801 8596
      3816 8681 3819 8680 3820 8684
TIME...MOT...LOC 2243Z 279DEG 39KT 3827 8669

MJ
Special weather statement, Apr 28, 7:23 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
723 PM EDT THU APR 28 2011

INZ090-KYZ024-025-028>030-034>036-038>040-045-290015-
ANDERSON-BRECKINRIDGE-BULLITT-FRANKLIN-HARDIN-HARRISON-JEFFERSON-
MEADE-NELSON-SCOTT-SHELBY-SPENCER-WOODFORD-
723 PM EDT THU APR 28 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
LA GRANGE TO 16 MILES WEST OF BRANDENBURG...AND MOVING EAST AT 35
MPH.

THE STRONGEST STORMS IN THIS LINE WILL IMPACT SOUTHERN HARRISON
COUNTY...SOUTHWESTERN JEFFERSON COUNTY KENTUCKY...AND NORTHERN
BULLITT COUNTY OVER THE NEXT HOUR.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  VALLEY STATION...
  ST. MATTHEWS...
  SHIVELY...
  PLEASURE RIDGE PARK...
  OKOLONA...
  RAYMOND AND PAYNEVILLE...
  OLD CHRISTIANBURG AND CROPPER...
  MIDWAY AND L S PARK...
  JACKSONVILLE AND MIDDLETOWN HEIGHTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3772 8566 3773 8569 3768 8573 3798 8653
      3804 8652 3830 8547 3831 8534 3835 8525
      3826 8445
TIME...MOT...LOC 2322Z 283DEG 30KT 3831 8524 3802 8641

MJ
Special weather statement, Apr 28, 7:27 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 PM EDT THU APR 28 2011

INZ089-KYZ024-290000-
BRECKINRIDGE-PERRY-
627 PM CDT THU APR 28 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SANTA CLAUS...AND MOVING
EAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TELL CITY...
  RANGER...
  LILLY DALE AND GATCHEL...
  GERALD AND HOLT...
  ROME AND HARDINGROVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3801 8682 3801 8678 3810 8679 3813 8681
      3807 8645 3804 8653 3798 8653 3793 8640
      3783 8638 3790 8666 3791 8667 3791 8670
      3793 8677 3797 8680 3799 8683
TIME...MOT...LOC 2327Z 283DEG 33KT 3803 8678

MP

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:29 PM EDTAreal Flood WarningLMKClark, Garrard, Madison3 hr
Apr 27, 9:10 PM EDTAreal Flood WarningLMKBreckinridge, Bullitt, Butler, Edmonson, Grayson, Hancock and 10 more24 hr
Apr 27, 10:15 PM EDTRiver Flood WarningLMKBourbon23 hr
Apr 27, 11:33 PM EDTAreal Flood WarningLMKGarrard, Madison12 hr
Apr 28, 7:23 PM EDTSpecial Weather StatementLMKBullitt, Franklin, Jefferson, Meade, Shelby, Spencer52 min

Nearby

River Flood Advisories in Kentucky, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.